The View From Bed 3 – Part 2…

That’s a bit quick I hear you say, querulously.  Well, yes, but some people have read the first part by now, so adding to it would mean they missed the addition, so there.

Anyhow, a nurse said to me, that my GP had phoned with instructions that my Oramorph should be titrated down to half the dose. I exploded, she scurried off and got me the full dose. And I thought WTF does he think he’s playing at? He has no idea what state I’m in, how much pain – a hell of a lot as it happened, far more than at home as the toilet was so much further away – and yet he’s interfering. Or is he?

Then I got my discharge notes and it seems that they were written several days before the decision to discharge me was made (WTF is that about, too?), and it was actually a message TO my GP from an APH doctor, telling him that the dose I’d been clamouring for was perfectly fine, and, indeed should be titrated according to my pain. Which, without a qualifier (titrated UP or DOWN), simply means adjusted up or down as needed.

The question is, was that nurse too dumb to read what was written, or did she deliberately bend the truth? In either case, she’s in the wrong job.

Also, as I said in the first part, I was prescribed an ACE inhibitor, Ramipril, to bring my BP down. I was pissed off as I hate it when someone is so arrogant they do that without talking to me – because if the useless bugger had, he’d know I can’t take it.

There are explicit warnings in the PIL saying that anyone who has had angiodema must not take Ramipril – I have, in 2005 when I came back from an Anglesey camping trip with a head like the sodding Elephant Man – and anyone who has taken diuretics for a long period, almost 4 years in my case – must exercise caution, as I must if I’m on a low-salt diet too (they’ve just put me on a low-salt diet!).  There are also cautions associated with aspirin (I take that for my heart), and steroids (Hydro for my Addison’s).

Two ingredients can potentially cause bronchospasm and unspecified allergic reactions. So they foist them on an asthmatic?

And finally, because APH is yet again ignoring my heart failure, the dose is 50% too high for safety. Just as Nebivolol was, and for the same reason.

I’ve taken ACE inhibitors in the past, developed a headache and told I must not take them if that happens again  – I’ve had a killer headache all day.

They can cause diarrhoea – which greeted me within seconds of getting out of bed this morning. And no, I didn’t make it to the bathroom – hurrying is not an option.

And all of that is just from the PIL – god knows what sort of a hprro show I’d turn up if I went to my usual source, drugs.com

Screw it, no way in hell am I taking any more of this shit.

But if the bastard who prescribed them had just run one of the most serious problems by me – angiodema – he’d never have done so. Or maybe he would, who the hell knows with these fuckwits?

Anybody out there – anyone at all – still wondering why I have a deep and abiding hatred for this god-awful hospital?

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s